Excessive thirst a side effect of inhalers?

Hi had a check up, this morning and happened to mention to the doctor that i'm always thirsty and can drink bottles of water a day. i assumed this was a side effect of the meds but the doctor has now told me to do a blood test to check it out. i'm wondering has anyone experienced this with their inhalers. i do get really thirsty but i did'nt think this was that serious though.

5 Replies

oldestnewest
  • I have this all the time because of my meds. Also if you mouth breathe that makes you feel more thirsty. The doctor is just being thorough so try not to worry about it

  • I think sometimes i feel thirsty and do not enjoy the taste of the powder especially when I have colds etc.

    I don't need to drink bottles of water etc but find that by taking it with a drink relieves some of the 'taste' and the dryness.

    Have you tried brushing your teeth after using the inhalers because the mint from the toothpaste may well help your mouth to feel refreshed? Just a spur of the moment idea. Sometimes we think we are hungry or thirsty when all we really need is to brush our teeth. And hence why you may be feeling the need of lots of water because it not reaching the part you need. Toothpaste may well.? Try it and post back what happens as am interested?

  • its kind of like im dehydrated even after say 4 or 5 bottles in one go (im refering to those massive sports flasks that are available with a larger capacity i think my one is around a 1000ml) Im just a little puzzled and wish i never moaned about my old symptoms as this is a little more annoying.

    rhonee, i gargle with listerine and thats too minty! it probably coincidence that my dose gets increased and then the thirst kicks in too.

    wss, your right its a general check up blood test as ive had so many bouts of asthma flare ups and infections literally every other month and its worth checking out.

    thanks

  • Confused,

    Excessive thirst may be a side effect of your medication. However, it is also known that steroids can reveal diabetes, especially if there is a family history, and one of the symptoms of this is extreme thirst. Not meaning to worry you, I'm pretty sure that this is rather rare, but this may just be why the doctor is being particularly thorough!

    Rachel

  • Hi rachel, i did do the blood test as it worries me that every time i had a bad attack the paramedics where round and did a initial check my blood sugar came out high. further to that the thirst and needing to go to the loo is driving me crazy i had to leave in the middle of a meeting to go today plus im barely sleeping what with the wheezing and loo dash too!

    i'm wondering if my potassium level is low as i know inhalers do that too! i'm so worried about getting the results as i've gone and google'd the symptoms of diabetes (bad idea!).

You may also like...